Introductory Graph and Metric Notions

  • Itai Benjamini
Part of the Lecture Notes in Mathematics book series (LNM, volume 2100)


In this section we start by reviewing some geometric properties of graphs. Those will be related to the behavior of random processes on the graphs in later sections.


Cayley Graph Transitive Graph Intermediate Growth Galton Watson Process Cheeger Constant 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. [BH05]
    I. Benjamini, C. Hoffman, ω-periodic graphs. Electron. J. Combin. 12, Research Paper 46, 12 pp. (2005) (electronic)Google Scholar
  2. [BL90]
    B. Bollobás, I. Leader, An isoperimetric inequality on the discrete torus. SIAM J. Discrete Math. 3(1), 32–37 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [Bow95]
    B.H. Bowditch, A short proof that a subquadratic isoperimetric inequality implies a linear one. Mich. Math. J. 42(1), 103–107 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [BS00]
    M. Bonk, O. Schramm, Embeddings of Gromov hyperbolic spaces. Geom. Funct. Anal. 10(2), 266–306 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [BS04]
    I. Benjamini, O. Schramm, Pinched exponential volume growth implies an infinite dimensional isoperimetric inequality, in Geometric Aspects of Functional Analysis. Lecture Notes in Mathematics, vol. 1850 (Springer, Berlin, 2004), pp. 73–76Google Scholar
  6. [BST12]
    I. Benjamini, O. Schramm, Á. Timár, On the separation profile of infinite graphs. Groups Geom. Dyn. 6(4), 639–658 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. [EFW07]
    A. Eskin, D. Fisher, K. Whyte, Quasi-isometries and rigidity of solvable groups. Pure Appl. Math. Q. 3(4, part 1), 927–947 (2007)Google Scholar
  8. [Ers03]
    A. Erschler, On drift and entropy growth for random walks on groups. Ann. Probab. 31(3), 1193–1204 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [Gal11]
    J.F.L. Gall, Uniqueness and universality of the Brownian map. Arxiv preprint arXiv:1105.4842 (2011)Google Scholar
  10. [GPKS06]
    M. Gromov, P. Pansu, M. Katz, S. Semmes, Metric Structures for Riemannian and non-Riemannian Spaces, vol. 152 (Birkhäuser, Boston, 2006)Google Scholar
  11. [HLW06]
    S. Hoory, N. Linial, A. Wigderson, Expander graphs and their applications. Bull. Am. Math. Soc. (N.S.) 43(4), 439–561 (2006) (electronic)Google Scholar
  12. [Kle10]
    B. Kleiner, A new proof of Gromov’s theorem on groups of polynomial growth. J. Am. Math. Soc. 23(3), 815–829 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [Koz07]
    G. Kozma, Percolation, perimetry, planarity. Rev. Mat. Iberoam. 23(2), 671–676 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Laa00]
    T.J. Laakso, Ahlfors Q-regular spaces with arbitrary Q > 1 admitting weak Poincaré inequality. Geom. Funct. Anal. 10(1), 111–123 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [LP09]
    J.R. Lee, Y. Peres, Harmonic maps on amenable groups and a diffusive lower bound for random walks. Arxiv preprint arXiv:0911.0274 (2009)Google Scholar
  16. [LT79]
    R.J. Lipton, R.E. Tarjan, A separator theorem for planar graphs. SIAM J. Appl. Math. 36(2), 177–189 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  17. [Mei08]
    J. Meier, Groups, Graphs and Trees: An Introduction to the Geometry of Infinite Groups. London Mathematical Society Student Texts, vol. 73 (Cambridge University Press, Cambridge, 2008)Google Scholar
  18. [Mie13]
    G. Miermont, The Brownian map is the scaling limit of uniform random plane quadrangulations. Acta Math. 210(2), 319–401 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. [MP01]
    R. Muchnik, I. Pak, Percolation on Grigorchuk groups. Commun. Algebra 29(2), 661–671 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  20. [MTTV98]
    G.L. Miller, S.-H. Teng, W. Thurston, S.A. Vavasis, Geometric separators for finite-element meshes. SIAM J. Sci. Comput. 19(2), 364–386 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  21. [Nek05]
    V. Nekrashevych, Self-Similar Groups. Mathematical Surveys and Monographs, vol. 117 (American Mathematical Society, Providence, 2005)Google Scholar
  22. [NP11]
    V. Nekrashevych, G. Pete, Scale-invariant groups. Groups Geom. Dyn. 5(1), 139–167 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  23. [Pel10]
    R. Peled, On rough isometries of Poisson processes on the line. Ann. Appl. Probab. 20(2), 462–494 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  24. [Pet09]
    G. Pete, Probability and Geometry on Groups (2009) (preprint)Google Scholar
  25. [Vir00]
    B. Virág, Anchored expansion and random walk. Geom. Funct. Anal. 10(6), 1588–1605 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  26. [VSCC92]
    N. Th. Varopoulos, L. Saloff-Coste, T. Coulhon, Analysis and Geometry on Groups. Cambridge Tracts in Mathematics, vol. 100 (Cambridge University Press, Cambridge, 1992)Google Scholar
  27. [Woe05]
    W. Woess, Lamplighters, Diestel-Leader graphs, random walks, and harmonic functions. Comb. Probab. Comput. 14(3), 415–433 (2005)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  • Itai Benjamini
    • 1
  1. 1.Department of MathematicsThe Weizmann Institute of ScienceRehovotIsrael

Personalised recommendations